MAUDE Adverse Event Report: ETHICON INC. PDS PLUS SUTURE 27"(70CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS SUTURE 27"(70CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDPB340
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Were there any adverse patient consequences as a result of "the surgeon was having difficulty for hemostasis".Was the procedure completed successfully?.
 
Event or Problem Description
It was reported that a patient underwent a caesarean section on an unknown date and suture was used.During the procedure, the needle was detached from the suture at 1st passing of the needle through the myometrium.Accordingly, the surgeon was having difficulty for hemostasis.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: it was received for analysis a paper lid, a winding former a detached needle and a suture piece of product code pdpb340.During the visual inspection of the needle, the swage and attachment area were as expected, and remnant of the suture was noted into the barrel hole and marks were observed on the edge of the needle that appears to be by the use of a surgical instrument.In addition, the ends of the suture were cut appears to be by use of the surgical instrument.The manufacturing records were reviewed, and the manufacturing/ packaging criteria were met prior to the release of this batch.Per the sample condition the assignable of the performance - pull off suture needle, suggest an improper handling of the sample.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional information was requested and the following was obtained: were there any adverse patient consequences? there were no adverse consequences to the patient.Was the procedure completed successfully?: no further information is available.No further information will be provided.

Brand Name
PDS PLUS SUTURE 27"(70CM) 0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8499399
Report Number2210968-2019-80194
Device Sequence Number1884114
Product Code NEW
UDI-Device Identifier10705031048799
UDI-Public10705031048799
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberPDPB340
Device Lot NumberMEZ580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer03/14/2019
06/23/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/01/2019
07/17/2019
Patient Sequence Number1